Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Superrigid subgroups of solvable Lie groups


Author: Dave Witte
Journal: Proc. Amer. Math. Soc. 125 (1997), 3433-3438
MSC (1991): Primary 22E40; Secondary 22E25, 22E27, 22G05
MathSciNet review: 1423339
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\Gamma $ be a discrete subgroup of a simply connected, solvable Lie group $G$, such that $\operatorname {Ad}_G\Gamma $ has the same Zariski closure as $\operatorname {Ad}G$. If $\alpha \colon \Gamma \to \operatorname {GL}_n(\mathord {\mathbb R})$ is any finite-dimensional representation of $\Gamma $, we show that $\alpha $ virtually extends to a continuous representation $\sigma $ of $G$. Furthermore, the image of $\sigma $ is contained in the Zariski closure of the image of $\alpha $. When $\Gamma $ is not discrete, the same conclusions are true if we make the additional assumption that the closure of $[\Gamma , \Gamma ]$ is a finite-index subgroup of $[G,G] \cap \Gamma $ (and $\Gamma $ is closed and $\alpha $ is continuous).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 22E40, 22E25, 22E27, 22G05

Retrieve articles in all journals with MSC (1991): 22E40, 22E25, 22E27, 22G05


Additional Information

Dave Witte
Affiliation: Department of Mathematics, Oklahoma State University, Stillwater, Oklahoma 74078
Email: dwitte@math.okstate.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-97-04147-6
PII: S 0002-9939(97)04147-6
Received by editor(s): June 21, 1996
Communicated by: Roe Goodman
Article copyright: © Copyright 1997 American Mathematical Society